MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7711700
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of 22lka578 showed no other similar product complaint(s) from these lot numbers.Sample remains in patient.
 
Event or Problem Description
It was reported that the patient was hospitalized for the removal of catheter which was broken and had disintegrated.Removal was by puncture under echo control via the right femoral and the capture of the catheter tip was at the right auricle.The removal was reportedly impossible due to a total calcification of the catheter.The removal attempt failed and the doctor decided to stop the procedure because there was no risk of migration.The patient returned to his home and remains under medical supervision.The catheter was placed in the patient 14 years ago.

Brand Name
GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5457515
Report Number3006260740-2016-00055
Device Sequence Number16218781
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736(17)051231(10)22LKA578
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2005
Device Catalogue Number7711700
Device Lot Number22LKA578
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR